Alert archive / Alabama / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Huntsville, AL
NWS Huntsville, AL issued this red flag warning at Feb 25, 2012, 3:44 AM CST for 11 counties in Alabama. It took effect at Feb 25, 2012, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2012, 3:44 AM CST (09:44 UTC)
- In effect from
- Feb 25, 2012, 12:00 PM CST
- Expired
- Feb 25, 2012, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL
The radar
The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2693 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- -343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS84 KHUN 250944 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 344 AM CST SAT FEB 25 2012 ALZ001>010-016-252100- /O.NEW.KHUN.FW.W.0005.120225T1800Z-120226T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 344 AM CST SAT FEB 25 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR NORTHERN ALABAMA... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: FROM NOON TODAY TO 6 PM CST THIS EVENING. * RELATIVE HUMIDITY: VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT FOR AT LEAST FOUR HOURS TODAY...ESPECIALLY ACROSS NORTHWEST AND CENTRAL ALABAMA. * IMPACTS: DRY AIR WILL CONTINUE TO PUSH INTO THE SOUTHEAST TODAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$ CCC
2 follow-up statements
152 WWUS84 KHUN 252038 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 238 PM CST SAT FEB 25 2012 ALZ001>010-016-260000- /O.CON.KHUN.FW.W.0005.000000T0000Z-120226T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 238 PM CST SAT FEB 25 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR LOW HUMIDITY FOR NORTH ALABAMA... * AFFECTED AREA: LAUDERDALE...COLBERT...FRANKLIN AL... LAWRENCE...LIMESTONE...MADISON...MORGAN...MARSHALL... JACKSON...DEKALB...AND CULLMAN COUNTIES. * TIMING: THROUGH 6 PM CST THIS EVENING. * RELATIVE HUMIDITY: VALUES WILL FALL TO BETWEEN 20 AND 25 PERCENT FOR AT LEAST FOUR HOURS TODAY...ESPECIALLY ACROSS NORTHWEST AND CENTRAL ALABAMA. * IMPACTS: DRY AIR WILL CONTINUE TO PUSH INTO THE SOUTHEAST TODAY...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY OVER A PROLONGED PERIOD WILL INCREASE FIRE GROWTH POTENTIAL. && $$
719 WWUS84 KHUN 252359 RFWHUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 559 PM CST SAT FEB 25 2012 ALZ001>010-016-260100- /O.EXP.KHUN.FW.W.0005.000000T0000Z-120226T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN- 559 PM CST SAT FEB 25 2012 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR NORTHERN ALABAMA... COOLER TEMPERATURES THIS EVENING WILL RESULT IN RELATIVE HUMIDITY VALUES RISING ABOVE 25 PERCENT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM CST. $$ RSB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Feb 25, 3:02 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 25, 3:02 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 302 AM CST SAT FEB 25 2012 .DISCUSSION... WILL GO WITH A BLEND OF NAM/GFS FOR THIS FCST PACKAGE. TODAY...UPPER LOW OVER MEXICO IS PUMPING MID/HIGH LEVEL CLOUDINESS JUST TO THE SOUTH OF OUR CWA...WHILE STLT SHOWS SOME AC CLOUDS OVER MO THAT MAY CLIP A PORTION OF OUR CWA. SINCE MODEL SOUNDINGS/TIME SECTIONS DO HINT AT SOME MID CLOUDS BY AFTN...WILL GO WITH MOSTLY SUNNY WORDING. WITH FAIRLY GOOD CAA...EXPECT COOL TEMPS TODAY WITH HIGHS IN THE MID 50S. TONIGHT...HIGH PRESSURE WILL KEEP WINDS LIGHT AND WITH CLEAR SKIES... EXPECT LOWS TO DROP TO ARND 30 DEGREES. SUNDAY/MONDAY...SFC HIGH WILL MOVE EAST OF THE TN VALLEY ALLOWING FOR RETURN FLOW AND WARMER TEMPS. MODELS KEEP ANY CHC OF PCPN WELL TO OUR SOUTH ALONG AN OLD CDFNT. TUESDAY/WEDNESDAY...A STRONG UPPER/SFC LOW WILL MOVE ACROSS THE UPPER MIDWEST...WHICH WILL OPEN UP THE GULF ALLOWING FOR PLENTY OF MOISTURE TO MOVE INTO OUR CWA. ATTM GFS MODEL SOUNDINGS ARE SHOWING A POSSIBLE HVY RAIN EVENT BEGINNING TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY. THERE WILL ALSO BE ENOUGH LOW LEVEL SHEAR/INSTABILITY FOR SOME TSRA AS WELL. WET BULB ZERO/FREEZING LEVELS WILL BE ARND 12000 FT...SO HAIL DOES NOT LOOK TO LIKELY. THUS ATTM IT LOOKS LIKE HVY RAIN WITH SOME STRONG WIND GUSTS WILL BE THE MAIN WX THREATS. OTHERWISE THE ASSOCIATED CDFNT WILL MOVE ACROSS THE TN VALLEY BY WEDNESDAY EVENING TAKING THE PCPN WITH IT. THURSDAY...BEHIND THE CDFNT IT WILL BE A LITTLE COOLER AND DRIER. AFTN HIGHS WILL BE IN THE LOW 60S WITH MRNG LOWS IN THE LOW 40S. FRIDAY...ANOTHER UPPER TROF/SFC LOW WILL QUICKLY MOVE EAST ACROSS THE MIDWEST...BRINGING A CHC OF MORE PCPN TO THE CWA. ATTM DONT THINK THERE WILL BE ENOUGH TIME FOR A GOOD RETURN OF MOIST/UNSTABLE AIR INTO THE TN VALLEY...SO WILL KEEP ALL PCPN AS SHRA. LATER SHIFTS MAY HAVE TO ADD THUNDER TO THIS TIME FRAME IF ENOUGH INSTABILITY CAN MAKE IT BACK INTO THE AREA...ESPECIALLY BY FRIDAY NIGHT. 07 && .AVIATION... /ISSUED 1130 PM CST FRI FEB 24 2012/ FOR 06Z TAFS... VFR CONDITIONS WILL CONTINUE THIS FORECAST PERIOD. LIGHT NW WINDS OVERNIGHT WILL INCREASE INTO THE 10-17KT RANGE BY 15Z SAT MORNING. WINDS AGAIN WILL DIMINISH AFTER SUNSET SUNDAY EVENING...BECOMING LIGHT DURING SATURDAY NIGHT. RSB && .FIRE WEATHER... MOS DEWPOINTS TEND TO BE A LITTLE TO HIGH THIS TIME OF THE YEAR BEHIND A CDFNT PASSAGE...SO LOWERED AFTN DEWPOINTS TO ARND 20 DEGREES. ALSO DUE TO AFTN MIXING...WILL INCLUDED SOME WIND GUSTS UP TO 20 MPH. STILL THINKING IF WE WILL NEED A RFW OR IF CAN HANDLE WITH STRONG CAUTIONARY WORDING. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 57 32 61 38 65 / 0 0 0 10 10 SHOALS 57 31 62 39 66 / 0 0 0 10 10 VINEMONT 54 33 60 39 65 / 0 0 0 10 10 FAYETTEVILLE 55 30 59 36 63 / 0 0 0 10 10 ALBERTVILLE 55 32 60 38 64 / 0 0 0 10 10 FORT PAYNE 55 31 60 37 63 / 0 0 0 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 24, 12:38 PM CST, 15 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1238 PM CST FRI FEB 24 2012 ALZ001>010-016-TNZ076-096-097-251100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1238 PM CST FRI FEB 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY AS ANOTHER COLD FRONT APPROACHES THE AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. CA
Nearby
Red Flag Warnings in Alabama, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.